×

zbMATH — the first resource for mathematics

The method of lower and upper solutions for a bending of an elastic beam equation. (English) Zbl 1016.34010
The author considers the fourth-order nonlinear boundary value problem \[ u^{(4)}(x)= f(x, u(x), u''(x)),\quad 0< x< 1,\quad u(0)= u(1)= u''(0)= u''(1)= 0. \] An appropriate maximum principle for the linear case is obtained and used to prove the existence of monotone sequences of functions that converge to solutions to the nonlinear problem. It is assumed that \(f(x,u,v)\) is continuous and satisfies some inequalities, which can be considered as a relaxation of monotonicity in \(u\), \(v\). No growth restrictions are imposed on \(f\). An example is given.

MSC:
34B15 Nonlinear boundary value problems for ordinary differential equations
74K10 Rods (beams, columns, shafts, arches, rings, etc.)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Aftabizadeh, A.R., Existence and uniqueness theorems for fourth-order boundary value problems, J. math. anal. appl., 116, 415-426, (1986) · Zbl 0634.34009
[2] Agarwal, R., On fourth-order boundary value problems arising in beam analysis, Differential integral equations, 2, 91-110, (1989) · Zbl 0715.34032
[3] Cabada, A., The method of lower and upper solutions for second, third, fourth and higher order boundary value problems, J. math. anal. appl., 185, 302-320, (1994) · Zbl 0807.34023
[4] De Coster, C.; Fabry, C.; Munyamarere, F., Nonresonance conditions for fourth-order nonlinear boundary value problems, Internat. J. math. sci., 17, 725-740, (1994) · Zbl 0810.34017
[5] De Coster, C.; Sanchez, L., Upper and lower solutions, ambrosetti – prodi problem and positive solutions for fourth-order O.D.E, Riv. mat. pura appl., 14, 1129-1138, (1994) · Zbl 0979.34015
[6] Del Pino, M.A.; Manasevich, R.F., Existence for a fourth-order boundary value problem under a two parameter nonresonance condition, Proc. amer. math. soc., 112, 81-86, (1991) · Zbl 0725.34020
[7] Gilbarg, D.; Trudinger, N.S., Elliptic partial differential equations of second-order, (1977), Springer-Verlag New York · Zbl 0691.35001
[8] Gupta, C.P., Existence and uniqueness theorem for a bending of an elastic beam equation, Appl. anal., 26, 289-304, (1988) · Zbl 0611.34015
[9] Korman, P., A maximum principle for fourth-order ordinary differential equations, Appl. anal., 33, 267-273, (1989) · Zbl 0681.34016
[10] Ma, R.Y.; Zhang, J.H.; Fu, S.M., The method of lower and upper solutions for fourth-order two-point boundary value problems, J. math. anal. appl., 215, 415-422, (1997) · Zbl 0892.34009
[11] Protter, M.H.; Weinberger, H.F., Maximum principles in differential equations, (1967), Prentice Hall Englewood Cliffs · Zbl 0153.13602
[12] Schroder, J., Fourth-order two-point boundary value problems; estimates by two side bounds, Nonlinear anal., 8, 107-114, (1984) · Zbl 0533.34019
[13] Usmani, R.A., A uniqueness theorem for a boundary value problem, Proc. amer. math. soc., 77, 327-335, (1979) · Zbl 0424.34019
[14] Yao, Q.L.; Bai, Z.B., Existence of positive solutions of boundary value problems for u(4)(t)−λh(t)f(u(t))=0, Chinese ann. math. ser. A, 20, 575-578, (1999) · Zbl 0948.34502
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.